Psycho-Babble Medication Thread 957090

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

2nd Opinion...

Posted by SheilaC on August 3, 2010, at 16:31:01

I was able to get in to a different doc today for a 2nd opinion, since I felt like the moronic Pdoc I've been seeing is not listening to me.

She said that Seroquel can make people very sleepy, which is why they prescribe it. The other doc doubted me because he said he has some people on doses of up to 400 mg. In my experience the higher the dose the less sleepy Seroquel made me.

She suggested upping the Geodon and taking it at night with my Klonopin and adding back low dose lithium during the day (since Lithium doesn't make me tired). She thinks maybe the lithium will help with my low grade depression. And she said it was fine to dump the Seroquel since it makes me mean and hungover.

Why can't all docs be more flexible and LISTEN to their patients! Plus, the other doc wanted to put me on Wellbutrin and I told him it made me manic in the past and that I didn't want to take it again.

Some docs are just stupid.

I think I will try the Lithium again. It did seem to help brighten my mood last time. And instead of 2 anti-psychotics, I will stick with the Geodon since it works better for me than Seroquel.

 

Re: 2nd Opinion...

Posted by morgan miller on August 3, 2010, at 16:48:40

In reply to 2nd Opinion..., posted by SheilaC on August 3, 2010, at 16:31:01


>She said that Seroquel can make people very sleepy, which is why they prescribe it. The other doc doubted me because he said he has some people on doses of up to 400 mg. In my experience the higher the dose the less sleepy Seroquel made m
I was taking like 25 mg for three days and it not only knocked me out for a bit but it made me feel like I was tripping soon after taking it. Definitely ditch your old doc, they are incompetent for sure.

Good for you on making the move to see another doc ASAP. This may not be the one you love and stick with, but at least they sound better than the last douchebag.

Ya know, after reading your post, this new doc may be a keeper. I really like the moves to add a low dose lithium(what dose? 300?) and drop the seroquel. I would suggest weaning off the seroquel. Did the new pdoc suggest this?

Low dose lithium may be one of those things you might want to consider keeping in your regimen for life. It not only can improve mood as an adjunct, but it is neuroprotective, neurogenic, and has antiviral and antimicrobial properties. Great drug for long term maintenance at a low dose.

Good luck! Hope you feel better soon!

 

Morgan Re: 2nd Opinion...

Posted by SheilaC on August 3, 2010, at 16:51:40

In reply to Re: 2nd Opinion..., posted by morgan miller on August 3, 2010, at 16:48:40

Thank you Morgan! Yes - she said 300mg Lithium. I looked back over my notes from several years ago and I have complained about how Seroquel makes me hungover and mean.

Geodon helps me sleep just as well and doesn't make me mean.

I look forward to feeling better on Lithium.

 

Re: Morgan Re: 2nd Opinion...

Posted by morgan miller on August 3, 2010, at 17:20:05

In reply to Morgan Re: 2nd Opinion..., posted by SheilaC on August 3, 2010, at 16:51:40

> Thank you Morgan! Yes - she said 300mg Lithium. I looked back over my notes from several years ago and I have complained about how Seroquel makes me hungover and mean.
>
> Geodon helps me sleep just as well and doesn't make me mean.
>
> I look forward to feeling better on Lithium.

I think you might just feel better from eliminating Seroquel. Then, hopefully, a little lithium will give you a decent boost in mood and added stability.

Just curious, are you taking 150 mg 2 times a day or just taking 300mg upon waking? I would try to get Lithobid, especially if you are just taking the 300 mg dose in the morning, which I believe it sounds like you will be doing. Lithobid can not only lengthen the effects of lithium, but it may also reduce any side effects due to the slower extended release.

 

Re: 2nd Opinion...

Posted by Zyprexa on August 3, 2010, at 18:22:50

In reply to 2nd Opinion..., posted by SheilaC on August 3, 2010, at 16:31:01

I agree with morgan. You should drop the old doc and seroquel!

 

Re: 2nd Opinion...

Posted by Phillipa on August 3, 2010, at 19:47:08

In reply to Re: 2nd Opinion..., posted by Zyprexa on August 3, 2010, at 18:22:50

Ditto got to do what's right for you!!!! Phillipa

 

Re: 2nd Opinion... SheilaC

Posted by Maxime on August 3, 2010, at 22:17:13

In reply to 2nd Opinion..., posted by SheilaC on August 3, 2010, at 16:31:01

Wow, you are very lucky that you got to see someone else so quickly. Hopefully you are on the road to wellnes.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.